Jump to content

birch

Senior Member
  • Content Count

    429
  • Joined

  • Last visited

About birch

  • Rank
    Senior Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

1,185 profile views
  1. Mr Kane, I agree with Shiznit that what you're feeling is normal for this med. It's an awful adjustment period but you should start feeling a lifting of the anxiety and dark thoughts soon. The med worked on me faster than normal. I started catching some feelings of what I think of as a serotonin sun-shower after a few days and then actual improvement around 2-3 weeks but it was another two weeks before the benefit really kicked in. I can say that in my case that it was worth it. And I was one who wanted to stop after a couple days. My doc didn't give me any Xanax either which would have helped.
  2. How have I been getting on? Truthfully, I feel like I'm coasting. I have some motivation to work and that's a plus compared to where I was but I don't have excess energy to exercise daily, reach out and socialize or take an interest in hobbies. So, I'm not "happy" but I'm getting on. The awful, anxiety-filled days when I didn't want to get out of bed thre whole day are still fresh enough in my mind where I think this is a big improvement. Hah.hey Birch, the last week has been a bit of a slog to be honest. Anxiety has flared up and depression is lurking also, think may need up my dose from 10mg, what dose you on now? Sounds good you're coasting, i was too for 3 months then seemed to have slumped. Very frustrating. Just wish those 3 months would have continued over Christmas at least. This has always been a dodgy time for me, for no real reason other than i seem to get anxious about being anxious! Horrible feeling I'm sorry you're feeling anxious again. I think that is one of the worst symptoms ever. You mentioned this time of year has been worse for you previously so it will probably pass. It's just hard getting through it. When I told my pdoc how I was feeling he said I still sounded depressed even through my anxiety was lessened greatly. He recommended I go from 20 mg to 30. I tried it for almost a week but it knocked me out. I slept through 3 alarms and was still foggy headed all day. After I reduced my dose back to 20 I still felt fatigued for a few days but I adjusted. My doc is all for "aggressive" treatment with higher doses or switching meds to another SSRI but it's all such a crap shoot and I hate the days lost to fog. If you do end up upping your dose I can say honestly that for me the side effects were minimal going from 10 to 20. Barely noticed it. Good luck to you.
  3. How have I been getting on? Truthfully, I feel like I'm coasting. I have some motivation to work and that's a plus compared to where I was but I don't have excess energy to exercise daily, reach out and socialize or take an interest in hobbies. So, I'm not "happy" but I'm getting on. The awful, anxiety-filled days when I didn't want to get out of bed the whole day are still fresh enough in my mind where I think this is a big improvement. Hah.
  4. After a mild couple weeks of rain now it's dreary with snow flurries and 21 degrees F dipping down to 10 F tonight in the Twin Cities. Typical. Bleh! I'm wearing fingerless gloves to type this in my office in my new apartment that has lots of old leaky windows. Time to invest in some window plastic.
  5. Hey Shiznit. Happy holidays. :-) Good to see you here although sorry it's because you're feeling down. I hope the feeling passes. The holidays and cold weather, darkness seem to make us more vulnerable to depression. I've also read that alcohol conflicts with the med so that could be what's temporarily brought you down. In my case (and you remember I started the med a little before you) I still have occasional days where I feel down but not to the same degree of anxiety, guilt, vague feeling of doom I had before starting the med. I keep in the back of my mind that it will almost certainly stop working eventually (could be months or years) and then I need to decide if I want to try another brand. I think it's good that you're paying close attention to your emotions and not letting depression sneak back in unannounced. If it doesn't let up soon, talk over your options with your doc.
  6. Hey RDM, You could be having a bad reaction to the drug. Since the symptoms came on after you started taking it that seems like a good possibility. Sorry your doctor is dismissing your request for help with "Oh, it's just anxiety." If the lex were working for you properly it would be lessening your anxiety after 3 months, not making it worse. Indeed, it could be something else causing the tremors. In either case, if your doc isn't recommending any changes ask for a second opinion, even if it's him/her consulting with a colleague. This sounds very disruptive to your life and you deserve help and answers.
  7. Aloha, Aloha! I agree with each of Lauren's points (and not just because she's a wise woman around these parts). Your Lexapro should have kicked in by now alleviating your guilt/anxiety. My anxiety manifests itself as guilt so I think they're closely related. I'm on 20 mg of Lex now, up from 10 when I started in July. But even at 10 I had some noticeable relief within 3-4 weeks. Maybe you should ask your doc about upping your dose or trying something else. Keep checking in if it helps. :-)
  8. Hello yrb856, First, welcome to DF. Sorry you are in another rough patch in your life. Many here can identify with what you're going through right now. Please stay around and talk it out. As far as mentioning your new feelings to your counselor -- I think you should. Sometimes when I have difficult things I need to tell my doc I write my thoughts down first. It helps. Again, welcome and glad you are here.
  9. When I experienced SAD most of my life it was depression but not anxiety. That came later. Never tried a light but considered buying one at one time. So far this fall the lexapro seems to be keeping the SAD at bay. :-)
  10. I wouldn't have expected that either. Did you up your dose, too, or just go from generic to brand name? Hope it evens out quickly.
  11. Hi Zoot! It's great when people check in. I'm here a lot less often than I was at the beginning of treatment but I still scan the forum at least weekly. I'm a long-term SAD sufferer. I've fallen into mild depression each fall for as long as I can remember. I think the escitalopram may be helping with it this year. I've continued to feel some anhedonia and occasional fatigue since I started it (back in July) but haven't forgotten how much worse it was with anxiety and extremely dark thoughts I had prior to starting on meds. I'm doing much, much better at being able to start, finish and take on new work. Glad to hear it's going well for you, too. I personally believe that brand names and generics can vary by quite a bit, despite what the generic manufacturers and individual docs might say. If I had a choice, I'd be on the brand name. I understand that generics can legally vary a certain percentage (20%?) from the brand name. Depending on the individual, that can result in a radical difference in how you do on the med.
  12. Welcome, Dylan. Glad you found this forum. It's been very helpful to me and I hope it is for you, too. Look forward to sharing.
  13. Hi Blazeroni. Welcome to DF. I recall reading that for most people Lexapro reaches its full concentration 5 hours after taking it. I take my dose at night around 8 pm. I find that the least disruptive to my schedule. You can adjust your dosage time; just make sure you don't dose twice within 12 hours. Better to skip a dose than double up. Good luck. Let us know how you're doing. :-)
  14. Yes, it's good you have a doc appointment this week. People with anxiety don't need new things to feel anxious about, especially if it comes from something that is supposed to help manage it! Speaking for myself, before I broke down and got medical help I was so anxious about everything that I felt one new "issue" would break me. It was rough going at first due to fatigue and what-not but I'm sailing along pretty good most days. The timing of your bladder problem strongly suggests the medication is the cause of the new symptom. Hope you and your doc can get it sorted.
×
×
  • Create New...